Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 164, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 8, 2001, 1:39 AM EDT for Fayette County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2001, 1:39 AM EDT (05:39 UTC)
- Expired
- Jul 8, 2001, 2:30 AM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Fayette County, OH
The radar
The Cincinnati radar (KILN), 35 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 12:00 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 080539 SVRILN OHC047-080630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 139 AM EDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN OHIO... * UNTIL 230 AM EDT... * AT 139 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTH OF BLOOMINGBURG...OR ABOUT 11 MILES SOUTH OF LONDON...MOVING SOUTHEAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MADISON MILLS... COOKS... BLOOMINGBURG... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 9:30 PM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 7, 9:30 PM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 930 PM EDT SAT JUL 7 2001 HIGHER DEWPTS CONTG TO ADVECT E ACRS FA THIS EVNG WITH READINGS NOW INTO THE LOW 70S ACRS THE W WITH MID TO UPR 70S ACRS MUCH OF IND. VORT MAX EVIDENT ON SAT PIX OVR NRN IL AND THIS PROGD TO DROP SE ACRS FA THRU THE OVRNGT HRS WHILE WAA PATTERN ALSO CONTS OVRNGT WITH 00Z ILN SNDG SHWG 48 KTS AT 700 MB. 00Z SNDG DID HAV A FAIRLY PRONOUNCED CAP JUST BLO 700 MB BUT CAP WEAKENS CONSIDERABLY WHEN MODIFIED FOR HIGHER DWPTS THAT ARE BEING ADVECTED INTO AREA. WITH SOME SPOTTY SHWR ACTVTY ALREADY GOING ACRS PARTS OF NRN FA...STILL THINK WE MAY SEE SOME DVLPMT OVRNGT SO AM RELUCTANT TO CUT BACK ON POPS TOO MUCH. LTST SFC ANLYS SHWG CONV BNDRY ACRS NRN IND SO THINK THIS MAY BE WHERE THINGS GET GOING LATE THIS EVNG AND THEN DROP SE ACRS FA THRU THE OVRNGT HRS. WL CONT WITH HIGH POPS OVRNGT BUT XPCT BEST CHC FOR PCPN TO BE ACRS NK AND E PORTIONS OF FA WITH LESSER CHC ACRS SW WHR CAP SHUD BE A LTL STGR. PWS ALL THE WAY UP TO 1.76 INCHES ON THE EVNG SNDG SO IF STORMS DO GET GOING CUD SEE SOME LCLLY HVY RAIN. .ILN...NONE. LOTT
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:26 AM EDT | Severe Thunderstorm Warning | ILN | Madison | 49 min |
| Jul 8, 1:50 AM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 40 min |
| Jul 8, 1:01 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 44 min |
| Jul 8, 1:20 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 40 min |
| Jul 8, 1:20 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 40 min |
| Jul 8, 1:54 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 51 min |
| Jul 8, 2:12 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 63 min |
| Jul 8, 2:32 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 58 min |
| Jul 8, 7:30 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 45 min |
| Jul 8, 7:43 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 47 min |
| Jul 8, 7:49 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery, Warren | 56 min |
| Jul 8, 7:52 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.